Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 228, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 15, 2016, 12:57 PM CDT for Texas County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 12:57 PM CDT (17:57 UTC)
- Expired
- Sep 15, 2016, 1:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 147 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128
WUUS53 KSGF 151757
SVRSGF
MOC215-151845-
/O.NEW.KSGF.SV.W.0228.160915T1757Z-160915T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 145 PM CDT
* AT 1256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
RAYMONDVILLE...OR 10 MILES SOUTHEAST OF HOUSTON...MOVING NORTHEAST
AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUMMERSVILLE... RAYMONDVILLE...
YUKON... HARTSHORN...
SOLO... EUNICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3725 9165 3716 9166 3710 9187 3722 9197
3738 9177 3728 9164
TIME...MOT...LOC 1756Z 230DEG 5KT 3721 9183
HAIL...1.00IN
WIND...60MPH
$$
BURCHFIELD2 follow-up statements
694
WWUS53 KSGF 151820
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 PM CDT THU SEP 15 2016
MOC215-151845-
/O.CON.KSGF.SV.W.0228.000000T0000Z-160915T1845Z/
TEXAS MO-
120 PM CDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN TEXAS COUNTY...
AT 120 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
RAYMONDVILLE...OR 10 MILES SOUTHEAST OF HOUSTON...MOVING NORTHEAST AT
5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUMMERSVILLE... HARTSHORN...
EUNICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3725 9165 3716 9166 3710 9187 3722 9187
3736 9176 3728 9164
TIME...MOT...LOC 1820Z 230DEG 5KT 3723 9180
HAIL...1.00IN
WIND...60MPH
$$
BURCHFIELD752
WWUS53 KSGF 151843
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT THU SEP 15 2016
MOC215-151852-
/O.EXP.KSGF.SV.W.0228.000000T0000Z-160915T1845Z/
TEXAS MO-
143 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TEXAS COUNTY WILL
EXPIRE AT 145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3725 9165 3716 9166 3710 9187 3722 9187
3736 9176 3728 9164
TIME...MOT...LOC 1840Z 230DEG 5KT 3723 9180
$$
BURCHFIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 12:30 PM CDT, 27 minutes earlier.
Area forecast discussion, Sep 15, 12:30 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1230 PM CDT THU SEP 15 2016 ...18z Aviation Forecast Update... .SYNOPSIS... Issued at 301 AM CDT Thu Sep 15 2016 Weak upper ridging over the area early this morning with a closed upper low across the central Rockies. Large area of surface high pressure was located across the Great Lakes region with weak southeast winds around this high across our region. Moisture content remains fairly high from 1.5-1.6 in. Main jet energy was still south of the closed low with a fairly strong low level jet in the high plains. Main focus through the weekend will be with shower and thunderstorm chances. && .SHORT TERM...(Today and tonight) Issued at 301 AM CDT Thu Sep 15 2016 For today, have slowed down the main precipitation chances that we initially had going early in the morning as the main sources for lift will still be off to the west until the afternoon. Will start to see upper level wave start to kick east into the plains by late in the day. Will likely see scattered convection today, mainly during the afternoon hours. By late tonight precipitation will become more widespread across the area as weak shortwave energy pushed into the region from the southwest. Severe storms are not expected, but heavy rain will be with pw values from 1.50 to 1.75 in. should have fairly efficient rain producers. .LONG TERM...(Friday through Wednesday) Issued at 301 AM CDT Thu Sep 15 2016 Upper energy will continue to shift across the area on Friday with the surface front moving east into the central Plains. Again, heavy rain and the potential of isolated flooding will be the main risks through Friday night. The surface front will push through on Saturday. Highest moisture content will shift eastward with the main upper wave and surface front during the day Saturday with showers and thunderstorms continuing, but diminishing from west to east as the day goes on. There will continue to be scattered showers/thunderstorms through Sunday as energy associated with the main upper wave shifts through the area. Low end pops will be maintained until late in the period, but should start to see upper ridging building over the area by Tuesday night into Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1223 PM CDT Thu Sep 15 2016 Pilots flying in and out of the Ozarks Region will have to deal with convection around the terminals this afternoon. Have included VCTS and tempo groups for this potential this afternoon. Most convection will dissipate by sunset this evening. More convection will be possible by early tomorrow morning. VFR to MVFR ceilings will be around with drops around convection. Winds will be less than 10 knots and southerly. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Griffin
Hazardous weather outlook, Sep 15, 12:38 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1238 PM CDT THU SEP 15 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1238 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BE DEVELOP THIS AFTERNOON. WIDESPREAD SEVERE STORMS ARE EXPECTED...HOWEVER A COUPLE ISOLATED STRONG STORMS COULD BE POSSIBLE WITH HAIL UP TO THE SIZE OF PENNIES AND GUSTY WINDS UP TO 50 MPH. LOCALLIZED HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO SOME MINOR FLOODING OF LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWER AND THUNDERSTORM CHANCES WILL THEN INCREASE LATE TONIGHT INTO FRIDAY NIGHT WITH THE PASSAGE OF AN UPPER LEVEL SYSTEM THROUGH THE REGION. WHILE SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Sep 15, 12:04 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT THU SEP 15 2016
MOZ082-151745-
TEXAS MO-
1204 PM CDT THU SEP 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS COUNTY UNTIL
1245 PM CDT...
AT 1204 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HOUSTON...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
HOUSTON... SUMMERSVILLE...
RAYMONDVILLE... YUKON...
SOLO... SIMMONS...
ELK CREEK... HARTSHORN...
EUNICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3725 9165 3712 9166 3716 9208 3730 9210
3745 9175 3743 9175 3742 9165 3725 9164
TIME...MOT...LOC 1704Z 248DEG 31KT 3726 9198
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:04 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Texas | 6 hr |
| Sep 15, 12:04 PM CDT | Special Weather Statement | SGF | Texas | 41 min |
| Sep 15, 1:02 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Sep 15, 1:31 PM CDT | Special Weather Statement | SGF | Laclede | 44 min |
| Sep 15, 1:56 PM CDT | Special Weather Statement | SGF | Barry | 49 min |
| Sep 15, 2:38 PM CDT | Flash Flood Warning | SGF | Howell, Shannon | 6 hr |
| Sep 15, 5:14 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.